Alert archive / Wisconsin / Winter Storm Warnings in 2007
Winter Storm Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this winter storm warning at Jan 14, 2007, 2:30 PM CST for 20 counties in Wisconsin. It took effect at Jan 14, 2007, 6:00 PM CST. It was in force for 8 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 14, 2007, 2:30 PM CST (20:30 UTC)
- In effect from
- Jan 14, 2007, 6:00 PM CST
- Expired
- Jan 15, 2007, 2:22 AM CST
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 14, 9:00 PM CST | SNOW 1 | 2 Sw Palmyra, WI | MEASURED 1.0 INCHES AT BLUE SPRINGS LAKE. |
| Jan 14, 9:03 PM CST | FREEZING RAIN 0 | 1 W Sturtevant, WI | MULTIPLE VEHICLE SPINOUTS ON INTERSTATE 94. |
| Jan 14, 9:10 PM CST | SNOW 1 | 3 S Waukesha, WI | MEASURED 1.0 INCHES 3 MILES SOUTH OF WAUKESHA. |
| Jan 14, 10:27 PM CST | SNOW 1.4 | West Allis, WI | MEASURED 1.4 INCHES AT WEST ALLIS. |
| Jan 14, 10:43 PM CST | SNOW 1.5 | Jackson, WI | MEASURED 1.5 INCHES IN JACKSON. |
| Jan 14, 10:52 PM CST | SNOW 1.7 | Saukville, WI | MEASURED 1.7 INCHES AT SAUKVILLE. |
| Jan 14, 11:00 PM CST | SNOW 1.5 | 5 Sw Madison, WI | LIQUID EQUIVALENT 0.10 INCH. TIME PERIOD 7 PM TO 11 PM CST. |
| Jan 14, 11:14 PM CST | SNOW 2 | 3 S Waukesha, WI | MEASURED 2.0 INCHES 3 MILES SOUTH OF WAUKESHA. |
| Jan 14, 11:36 PM CST | SNOW 1.8 | Janesville, WI | MEASURED 1.8 INCHES IN JANESVILLE. |
| Jan 14, 11:37 PM CST | SNOW 1.8 | Caledonia, WI | MEASURED 1.8 INCHES ONE HALF MILE NORTHWEST OF INTERSECTION OF HIGHWAYS 31 AND 38. |
| Jan 15, 12:00 AM CST | SNOW 1.2 | Madison, WI | MEASURED 1.2 INCHES AT DANE COUNTY REGIONAL AIRPORT. |
| Jan 15, 12:00 AM CST | SNOW 1.4 | Milwaukee, WI | MEASURED 1.4 INCHES AT GENERAL MITCHELL INTERNATIONAL AIRPORT. |
| Jan 15, 12:00 AM CST | SNOW 1.7 | 3 Se Sullivan, WI | MEASURED 1.7 INCHES AT NWS FORECAST OFFICE. |
| Jan 15, 12:22 AM CST | SNOW 1 | Madison, WI | MEASURED 1.0 INCHES AT MADISON. |
| Jan 15, 12:30 AM CST | SNOW 2 | Greenfield, WI | MEASURED 2.0 INCHES AT 124TH STREET AND NATIONAL AVENUE. |
| Jan 15, 12:30 AM CST | SNOW 2 | Whitefish Bay, WI | MEASURED 2.0 INCHES NEAR OAKLAND AVENUE AND HAMPTON BOULEVARD...2 BLOCKS FROM LAKE MICHIGAN. |
| Jan 15, 1:00 AM CST | SNOW 2 | Milton, WI | MEASURED 2.0 INCHES IN MILTON. SOME DRIFTING OF SNOW NOTED...ESPECIALLY ON EAST TO WEST ROADS. |
| Jan 15, 2:30 AM CST | SNOW 2.8 | Pewaukee, WI | WTMJ TV METEOROLOGIST REPORT FROM HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMKX 142030 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CST SUN JAN 14 2007 ...WINTER STORM TO BRING ACCUMULATING SNOW...ALONG WITH SLEET AND FREEZING DRIZZLE TO SOUTHEAST AND SOUTH-CENTRAL WISCONSIN TONIGHT AND MONDAY... .A LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS WILL STRENGTHEN AS IT MOVES NORTHEASTWARD INTO THE GREAT LAKES REGION ON MONDAY. THE PRECIPITATION MAY START OUT BRIEFLY AS A WINTRY MIX OF SLEET AND SNOW THIS EVENING...BEFORE QUICKLY CHANGING OVER TO ALL SNOW BY 10 PM. AT THIS TIME...THE HEAVIEST SNOWFALL IS EXPECTED TO FALL BETWEEN 10 PM AND 4 AM WHEN SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE. DURING THE EARLY MORNING HOURS...THE PRECIPITATION IS EXPECTED TO MIX WITH OR CHANGEOVER TO A COMBINATION OF SLEET...FREEZING DRIZZLE...AND SNOW...ESPECIALLY SOUTH OF LINE FROM MILWAUKEE...TO MADISON...TO DODGEVILLE. SOME ADDITIONAL LIGHT SNOW WILL FALL FROM LATE MONDAY MORNING UNTIL AFTERNOON AS SOME COLDER AIR FILTERS INTO THE REGION. STORM TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 4 TO 6 INCHES...WITH SOME LOCALLY HIGHER SNOW AMOUNTS POSSIBLE ACROSS THE LAKESHORE COUNTIES...DUE TO MOISTURE ENHANCEMENT OFF THE WARMER WATERS OF LAKE MICHIGAN. IN ADDITION TO THE SNOW...WINDS WILL BE ON THE INCREASE TONIGHT INTO MONDAY WHICH MAY CAUSE SOME BLOWING AND DRIFTING SNOW. THIS WILL MAKE TRAVEL HAZARDOUS TONIGHT AND MONDAY. WIZ046-047-051-052-056>060-062>072-150430- /O.UPG.KMKX.WS.A.0001.070115T0000Z-070116T0000Z/ /O.NEW.KMKX.WS.W.0001.070115T0000Z-070116T0000Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 230 PM CST SUN JAN 14 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. EXPECT SNOW...POSSIBLY MIXING WITH SOME SLEET...TO BEGIN EARLY THIS EVENING BEFORE QUICKLY CHANGING OVER TO ALL SNOW BY 10 PM. THE HEAVIEST SNOWFALL IS EXPECTED TO FALL BETWEEN 10 PM AND 4 AM WHEN SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE. DURING THE EARLY MORNING HOURS...THE PRECIPITATION IS EXPECTED TO MIX WITH OR CHANGEOVER TO A COMBINATION OF SLEET...FREEZING DRIZZLE...AND SNOW...ESPECIALLY SOUTH OF LINE FROM MILWAUKEE...TO MADISON...TO DODGEVILLE. SOME ADDITIONAL LIGHT SNOW WILL FALL FROM LATE MONDAY MORNING UNTIL AFTERNOON AS SOME COLDER AIR FILTERS INTO THE REGION. STORM TOTAL SNOWFALL ACCUMULATIONS BY MONDAY EVENING WILL RANGE FROM 4 TO 6 INCHES...WITH SOME LOCALLY HIGHER SNOW AMOUNTS POSSIBLE ALONG THE LAKESHORE COUNTIES...DUE TO MOISTURE ENHANCEMENT OFF THE WARMER WATERS OF LAKE MICHIGAN. ROAD CONDITIONS WILL DETERIORATE RAPIDLY ACROSS SOUTHEAST AND SOUTH CENTRAL WISCONSIN TONIGHT AS THE WINTRY PRECIPITATION AFFECTS THE AREA. PERSONS DECIDING TO VENTURE OUT ARE URGED TO SLOW DOWN AND DRIVE WITH CAUTION...AND ALLOW YOURSELF PLENTY OF EXTRA TIME. REMEMBER YOUR SAFE WINTER DRIVING SKILLS A WINTER STORM WARNING IS ISSUED WHEN SNOW...SLEET..OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE. THIS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE AND POWER OUTAGES MAY RESULT. $$ MAF
3 follow-up statements
000 WWUS43 KMKX 150151 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 751 PM CST SUN JAN 14 2007 ...WINTER STORM TO BRING ACCUMULATING SNOW...ALONG WITH SLEET AND FREEZING RAIN AND DRIZZLE TO SOUTHEAST AND SOUTH-CENTRAL WISCONSIN TONIGHT AND MONDAY... .A LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS WILL STRENGTHEN AS IT MOVES NORTHEAST INTO THE GREAT LAKES REGION ON MONDAY. THE PRECIPITATION HAS STARTED OUT BRIEFLY AS A WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW ACROSS THE SOUTHEAST THIS EVENING...BUT WILL QUICKLY CHANGE OVER TO ALL SNOW BETWEEN 10 AND 11 PM. THE HEAVIEST SNOWFALL IS EXPECTED TO FALL BETWEEN 10 PM AND 4 AM ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN...WHEN SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE. DURING THE EARLY MORNING HOURS...THE PRECIPITATION IS AGAIN EXPECTED TO MIX WITH OR CHANGE OVER TO A COMBINATION OF SLEET...FREEZING DRIZZLE...AND SNOW...ESPECIALLY SOUTH OF LINE FROM MILWAUKEE...TO MADISON...TO DODGEVILLE. SOME ADDITIONAL LIGHT SNOW WILL FALL FROM LATE MONDAY MORNING UNTIL AFTERNOON AS SOME COLDER AIR FILTERS INTO THE REGION. STORM TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 4 TO 6 INCHES...WITH SOME LOCALLY HIGHER SNOW AMOUNTS POSSIBLE ACROSS THE LAKESHORE COUNTIES...DUE TO MOISTURE ENHANCEMENT OFF THE WARMER WATERS OF LAKE MICHIGAN. IN ADDITION TO THE SNOW...WINDS WILL BE ON THE INCREASE TONIGHT INTO MONDAY WHICH MAY CAUSE SOME BLOWING AND DRIFTING SNOW. THIS WILL MAKE TRAVEL HAZARDOUS TONIGHT AND MONDAY. WIZ046-047-051-052-056>060-062>072-151000- /O.CON.KMKX.WS.W.0001.000000T0000Z-070116T0000Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 751 PM CST SUN JAN 14 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. EXPECT SNOW...MIXED WITH SOME FREEZING RAIN AND SLEET IN THE SOUTHEAST THIS EVENING...TO QUICKLY CHANGE OVER TO ALL SNOW BETWEEN 10 AND 11 PM. THE HEAVIEST SNOWFALL IS EXPECTED TO FALL BETWEEN 10 PM AND 4 AM WHEN SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE. DURING THE EARLY MORNING HOURS...THE PRECIPITATION IS AGAIN EXPECTED TO MIX WITH OR CHANGE OVER TO A COMBINATION OF SLEET...FREEZING DRIZZLE...AND SNOW...ESPECIALLY SOUTH OF LINE FROM MILWAUKEE...TO MADISON...TO DODGEVILLE. SOME ADDITIONAL LIGHT SNOW WILL FALL FROM LATE MONDAY MORNING UNTIL AFTERNOON AS SOME COLDER AIR FILTERS INTO THE REGION. STORM TOTAL SNOWFALL ACCUMULATIONS BY MONDAY EVENING WILL RANGE FROM 4 TO 6 INCHES...WITH SOME LOCALLY HIGHER SNOW AMOUNTS POSSIBLE ALONG THE LAKESHORE COUNTIES...DUE TO MOISTURE ENHANCEMENT OFF THE WARMER WATERS OF LAKE MICHIGAN. ROAD CONDITIONS WILL DETERIORATE RAPIDLY ACROSS SOUTHEAST AND SOUTH CENTRAL WISCONSIN TONIGHT AS THE WINTRY PRECIPITATION AFFECTS THE AREA. PERSONS DECIDING TO VENTURE OUT ARE URGED TO SLOW DOWN AND DRIVE WITH CAUTION...AND ALLOW YOURSELF PLENTY OF EXTRA TIME. REMEMBER YOUR SAFE WINTER DRIVING SKILLS A WINTER STORM WARNING IS ISSUED WHEN SNOW...SLEET..OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE. THIS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE AND POWER OUTAGES MAY RESULT. $$ DAVIS
000 WWUS43 KMKX 150712 AAA WSWMKX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 112 AM CST MON JAN 15 2007 ...WINTER STORM STARTING TO WIND DOWN OVER SOUTHERN WISCONSIN... .LOW PRESSURE CURRENTLY MOVING INTO INDIANA SHOULD REACH OHIO LATER THIS MORNING. SIGNIFICANT ACCUMULATING SNOW SHOULD TAPER OFF TO LIGHT SNOW AND FLURRIES BEFORE SUNRISE. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. WIZ046-047-051-052-056>060-062>072-150830- /O.CON.KMKX.WS.W.0001.000000T0000Z-070116T0000Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 112 AM CST MON JAN 15 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ALTHOUGH SNOW HAS FALLEN MOST OF THE NIGHT...IT HAS REMAINED LIGHTER THAN ANTICIPATED. SNOWFALL OF 1 TO 2 INCHES HAS BEEN COMMON...WITH THE SNOW FALLING ON TOP OF UP TO A TENTH OF AN INCH OF FREEZING RAIN OVER WALWORTH...RACINE...AND KENOSHA COUNTIES. WIDESPREAD ACCUMULATING SNOW APPEARS TO BE OVER WEST OF MADISON AND THE HEAVIER SNOW SHOULD END BY 230 AM ALONG LAKE MICHIGAN. IF THIS TREND CONTINUES...THE WINTER STORM WARNING WILL BE CANCELED WITHIN THE NEXT COUPLE OF HOURS. ALTHOUGH LIGHT SNOW OR FLURRIES SHOULD CONTINUE MUCH OF THE DAY TODAY...ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE AN INCH OR LESS. $$ CRAVEN
000 WWUS43 KMKX 150822 AAB WSWMKX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 222 AM CST MON JAN 15 2007 ...BRUNT OF WINTER STORM OVER FOR SOUTHERN WISCONSIN... .LOW PRESSURE OVER INDIANA WILL QUICKLY MOVE TO OHIO THIS MORNING AND THEN THE NORTHEAST STATES THIS AFTERNOON. LIGHT SNOW OR FLURRIES WILL LINGER MUCH OF THE DAY...BUT ADDITIONAL ACCUMULATIONS SHOULD BE AN INCH OR LESS. WIZ046-047-051-052-056>060-062>072-150930- /O.CAN.KMKX.WS.W.0001.000000T0000Z-070116T0000Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 222 AM CST MON JAN 15 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WINTER STORM WARNING. THE HEAVIEST SNOW HAS MOVED EAST OF THE AREA AFTER DROPPING A COUPLE INCHES OF SNOW ON SOUTHERN WISCONSIN OVERNIGHT. ALTHOUGH LIGHT SNOW OR FLURRIES WILL PERSIST MUCH OF TODAY...WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR SO. STORM TOTALS BY THIS AFTERNOON SHOULD RANGE FROM 2 TO 4 INCHES. NORTH WINDS OF 10 TO 20 MPH WILL RESULT IN MINOR BLOWING AND DRIFTING OF SNOW...ESPECIALLY ALONG WEST-EAST ROADS. UNTREATED ROADS SHOULD REMAIN SNOW COVERED AND SLIPPERY EARLY THIS MORNING. $$ CRAVEN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Jan 14, 10:18 AM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Jan 14, 10:18 AM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1018 AM CST SUN JAN 14 2007 .UPDATE...HAVE ISSUED WINTER STORM WATCH VALID FOR TONIGHT AND MONDAY FOR ENTIRE CWA. CURRENT PRESENT WEATHER TRENDS WITH STORM SYSTEM OVER CENTRAL US...12Z UPPER AIR ANALYSIS...AND EVALUATIONS OF 12Z RUC/NGM/NAM MODELS SHOW MANY FACTORS NOW COMING INTO FOCUS FOR A DECENT WINTER STORM FOR SOUTHERN WISCONSIN. AMONG NEW TRENDS IS A TREND TOWARD A DEEPER SURFACE LOW WITH A TRACK MOVEMENT MORE NORTHWEST OF PREVIOUS POSITIONS...STRONGER DEVELOPMENT OF 925 MILLIBAR AND 850 MILLIBAR LOW WITH TRACK OVER SWEET SPOT FROM EASTERN ILLINOIS TO NORTHWEST INDIANA...AND INFLUX OF MORE MOISTURE WITH PRECIPITABLE WATER VALUES APPROACHING 1 INCH OVER SOUTHEAST CORNER OF STATE. A STRONGER JET IN SOUTHWEST FLOW WITH IMPRESSIVE 250/300 MILLIBAR DIVERGENCE BULLSEYE OVER SOUTHERN WISCONSIN CENTERED AT 06Z MONDAY. QUICK EVALUATION OF BUFKIT DATA SHOWS LAKE CONTRIBUTION AND SOME INSTABILITY TO HELP ENHANCE SNOW AMOUNTS ALONG LAKE SHORE AREAS. WILL AWAIT 12Z GFS AND WATCH CURRENT WEATHER TRENDS FOR POSSIBLE UPGRADE TO WARNING LATER TODAY. && .PREV DISCUSSION... /ISSUED 314 AM CST SUN JAN 14 2007/ DISCUSSION...FORECAST FOCUS IS ON WEATHER EVENT TONIGHT AND EARLY MONDAY MORNING. MODELS HAVE COME INTO GOOD AGREEMENT WITH THIS NEXT SYSTEM...AS FAR AS MID AND HIGH LEVEL DYNAMICS ARE CONCERNED. THE SURFACE SYSTEM IS STILL EXPECTED TO TRACK WELL SOUTH OF WISCONSIN. HOWEVER...THE H850 BAROCLINIC ZONE IS NOW EXPECTED TO BE MAINLY ACROSS NORTHERN ILLINOIS...WITH WEAK SOME WEAK OVERRUNNING INTO SOUTHERN WISCONSIN. THE MOST SIGNIFICANT DYNAMICS WILL BE IN THE MID LEVELS WITH A PERIOD OF STRONG OMEGA CENTERED AROUND 06Z MONDAY. THERE WILL ALSO BE SOME PERSISTENT MODERATE FRONTOGENETIC FORCING BETWEEN H850 AND H700. THERE IS LITTLE EVIDENCE OF THETA-E RIDGING...BUT THERE SHOULD BE SOME H500 DIVERGENCE. THE PROBLEM IS THAT THE TEMPERATURE PROFILES ARE NEARLY ISOTHERMAL...RANGING FROM AROUND -5 TO -10 FROM THE SURFACE TO AROUND 12K FEET. BUFFY IS INDICATING THAT NO ICE CRYSTALS WILL BE PRESENT IN THE CLOUDS...AND TO CONSIDER FREEZING DRIZZLE. COBB WATER/SNOW RATIO IS EXPECTED TO BE AROUND 9:1 OVERNIGHT. HPC..GFS AND WRF 12 HOUR QPF ARE GENERALLY IDENTICAL...THE NAM IS A BIT HIGHER. USING A 13:1 PESSIMISTIC RATIO...I CAN ONLY GET AROUND 3 INCHES OVERNIGHT...AND ONLY 1 INCH OR SO MONDAY MORNING. I WILL HOLD OFF ON AN ADVISORY AT THIS TIME DUE TO LACK OF CONFIDENCE THAT THE SITUATION WILL DEVELOP. MKX WATCHES/WARNINGS/ADVISORIES... NONE. && .MKX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM 6 PM CST THIS EVENING THROUGH MONDAY AFTERNOON FOR WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-WIZ058- WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-WIZ067-WIZ068- WIZ069-WIZ070-WIZ071-WIZ072. && ZAJDEL/FOWLE
Hazardous weather outlook, Jan 14, 11:00 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1100 AM CST SUN JAN 14 2007 WIZ046-047-051-052-056>060-062>072-151115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1100 AM CST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT WINTER STORM WATCH IN EFFECT OVER ALL OF SOUTH-CENTRAL AND SOUTHEASTERN WISCONSIN TONIGHT. LIGHT SNOW WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS EVENING...POSSIBLY MIXED WITH SLEET AND FREEZING DRIZZLE. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE LIKELY BY MORNING...WITH ADDITIONAL LAKE EFFECT SNOW POSSIBLE OFF OF LAKE MICHIGAN. IN ADDITION TO THE SNOW...WINDS WILL BE ON THE INCREASE TONIGHT CAUSING CONSIDERABLE BLOWING AND DRIFTING SNOW. TREACHEROUS TRAVEL CONDITIONS MAY DEVELOP OVER SOUTHEAST AND AND SOUTH CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINTER STORM WATCH IN EFFECT OVER ALL OF SOUTH-CENTRAL AND SOUTHEASTERN WISCONSIN THROUGH MONDAY AFTERNOON. WIDESPREAD SNOW WILL TAPER OFF BY MONDAY AFTERNOON WITH AN ADDITIONAL 1 TO 2 INCH OF ACCUMULATION...BRINGING STORM TOTALS TO BETWEEN 4 AND 6 INCHES. STRONG WINDS WILL CONTINUE TO CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. SOME SLEET OR FREEZING DRIZZLE IS ALSO POSSIBLE. TREACHEROUS TRAVEL CONDITIONS ARE LIKELY OVER SOUTHEAST AND AND SOUTH CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOW ACCUMULATION TONIGHT AND MONDAY WOULD BE APPRECIATED. LMZ643>646-665-151115- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1100 AM CST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR MONDAY AND MONDAY NIGHT. SMALL CRAFT ADVISORY CONDITIONS MAY BE REACHED WEDNESDAY AFTERNOON THROUGH THURSDAY. MAF WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 10:27 AM CST | Winter Storm Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 4 hr |
Nearby
Winter Storm Warnings in Wisconsin, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.